Florida, 2007Damaging Winds in Florida, July 7, 2007
July 7, 2007 · NWS JAX · 2 events in 2 counties and zones
A surface trough extending from the Carolinas southwest into southwest Georgia in concert with afternoon instability and the sea breezes spawned a few late afternoon and evening severe storms across north Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough extending from the Carolinas southwest into southwest Georgia in concert with afternoon instability and the sea breezes spawned a few late afternoon and evening severe storms across north Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 2:50 PM EST, 16 minutes earlier.
Area forecast discussion, Jul 7, 2:50 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT SAT JUL 7 2007
.THIS AFTERNOON AND EVENING...12Z KJAX SOUNDING SHOWS 2.12 INCHES
OF PWAT. THIS MORNINGS ASSESSMENT OF 3000 J/KG CAPE AFTER
MODIFICATION APPEARS TO BE RIGHT ON TRACK GIVEN CURRENT TEMP/DEW
POINT READINGS...AND IS POTENTIALLY HIGHER ALONG THE CENTRAL FL
COAST WHERE DEW POINT READINGS HAVE BEEN AS HIGH AS THE MID TO
UPPER 70S IN ASSOCIATION WITH ATLANTIC MOISTURE. CMAN STATION OFF
THE ST AUGUSTINE SHORE IS ALSO READING DEW POINTS IN THE UPPER 70S
WHICH CONFIRMS A FEW HIGHER READINGS. THE EAST COAST SEA BREEZE IS
ALREADY BEGINNING TO MOVE INLAND AS SHOWN ON RADAR AND SATELLITE
WITH THE MAIN CONVECTION FOCUSED IN THE AFOREMENTIONED AREA WITH
MID TO UPPER 70S DEW POINTS. MODELS HAVE INDICATED THAT NVA IS
WEAKENING AND ALTHOUGH WV HAS SHOWN MID LEVEL DRYING...THE CURRENT
CU FIELD AND OBSERVATIONS INDICATE CONDITIONS ARE STILL RIPE FOR
AN ACTIVE AFTERNOON. DEVELOPING SHORT WAVE WILL BE STATIONED ALONG
THE EAST COAST BY 21Z AND GFS40 SEEMS TO HAVE AN EXCELLENT HANDLE
ON THE CURRENT SITUATION. BY 21Z EXPECT ONE AREA OF VORTICITY
ADVECTION ACROSS CENTRAL FLORIDA...AND ANOTHER ACROSS OUR NORTHERN
MOST GEORGIA COUNTIES TO ENHANCE LOCAL DEVELOPMENT. MID LEVEL
DRYING COULD ACT TO ENHANCE WET MICROBURST POTENTIAL AND HIGH
PWATS AND RELATIVELY SLOW STORM RELATIVE MOTION WILL INCREASE RISK
OF NEARLY STATIONARY HEAVY DOWNPOURS. FREQUENT LIGHTNING CAN ALSO
BE EXPECTED IN THE STRONGER CELLS. SHOULD SEE A DECREASE IN
ACTIVITY BY 06Z AS SHORT WAVE MOVES OFFSHORE AND CONVECTION LOSES
SUPPORT OF DAYTIME HEATING AND FOCUSING MECHANISMS OF THE SHORT
WAVE AND SEA BREEZE CONVERGENCE.
BY SUNDAY ANOTHER SHORT WAVE TROUGH DEVELOPS OVER THE GULF COAST
STATES AND MOVES EASTWARD TOWARDS THE ATLANTIC COAST. EXPECT
SIMILAR CONDITIONS FOR TOMORROW WITH THE MAIN ACTIVITY FOCUSED IN
CENTRAL/SOUTHEASTERN GEORGIA AND ALONG THE EAST COAST SEA BREEZE.
.MONDAY THROUGH SATURDAY...MEAN LAYER HIGH PRESSURE WILL BEGIN TO BUILD
IN AND WILL BE CENTERED JUST OFF THE SOUTHEAST ATLANTIC COAST.
WILL SEE A GRADUAL DECREASE IN SHOWER ACTIVITY AFTER MONDAY. EXPECT
ABOVE NORMAL TEMPERATURES AND A RETURN TO MORE TYPICAL DIURNAL
CONVECTION. BY SATURDAY A TROUGH OF LOW PRESSURE TO THE NORTHEAST
WILL ACT TO BREAK DOWN THE RIDGE OF HIGH PRESSURE. THIS WILL ALSO BRING
AN INCREASE IN MOISTURE...A RETURN TO ZONAL FLOW AND TEMPERATURES
CLOSER TO CLIMATOLOGICAL NORMALS.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE TO DOMINATE...ALTHOUGH WILL
MAINTAIN TEMPO MVFR CONDITIONS DUE TO THUNDERSTORM ACTIVITY THROUGH
00Z. IN ADDITION...HAVE INCLUDED TEMPO MVFR VSBYS AT SITES KJAX AND
KGNV FROM 08Z-13Z
&&
.MARINE...A HIGH PRESSURE RIDGE WILL BUILD WESTWARD FROM THE WESTERN
ATLANTIC ACROSS CENTRAL AND SOUTHERN FLORIDA THROUGH MUCH OF NEXT
WEEK...WITH A PERSISTENT TROUGH OVER THE MID-ATLANTIC STATES. THESE
FEATURES WILL MAINTAIN A MOSTLY SOUTH TO SOUTHWEST FLOW WITH SEAS
GENERALLY 3 FEET OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 92 73 92 / 50 40 30 40
SSI 77 91 77 90 / 40 40 30 40
JAX 75 94 75 93 / 40 30 20 40
SGJ 76 92 76 91 / 40 30 20 30
GNV 74 93 74 92 / 40 20 20 30
OCF 74 93 74 92 / 40 20 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HURLBUT/ZAPPE/WALKER
Hazardous weather outlook, Jul 7, 4:45 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 AM EDT SAT JUL 7 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080815-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
545 AM EDT SAT JUL 7 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...LOCALLY HEAVY RAIN EXPECTED TODAY...
DUE TO HIGH MOISTURE ACROSS THE AREA AND UPPER LEVEL DISTURBANCES...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY MAINLY DURING
THE AFTERNOON AND EVENING HOURS. SOME OF THE THUNDERSTORMS WILL
PRODUCE HEAVY RAINFALL...EXCESSIVE LIGHTNING...AND GUSTY WINDS TO
AROUND 40 MPH. DUE TO SLOW MOTION OF STORMS TO THE EAST...HEAVY
RAINFALL MAY PRODUCE MINOR FLOODING OF LOW-LYING AREAS.
MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN FIELDS OR UNDER
TREES. IF OUTDOORS DURING THUNDERSTORM ACTIVITY...SEEK SHELTER IN A
STURDY BUILDING OR CAR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING.
WARMER DAYTIME TEMPERATURES ARE FORECAST AND WILL LIKELY RESULT IN
HEAT INDICES OF AROUND 100 FROM SUNDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
SPOTTERS ARE REQUESTED TO REPORT IF FLOODING IS OBSERVED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ARS
In the hours before
Special weather statement, Jul 7, 1:28 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT SAT JUL 7 2007
FLZ033-071915-
ST. JOHNS-
228 PM EDT SAT JUL 7 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ST.
JOHNS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
315 PM EDT...
AT 228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF SPUDS...OR 3 MILES NORTH
OF HASTINGS...MOVING EAST AT 10 TO 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...SAINT AUGUSTINE
SHORES...SAINT AUGUSTINE BEACH...DUPONT CENTER...CRESCENT BEACH AND
BUTLER BEACH THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 7, 1:48 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT SAT JUL 7 2007
FLZ033-071915-
ST. JOHNS-
248 PM EDT SAT JUL 7 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL ST. JOHNS
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM
EDT...
AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF
SAINT AUGUSTINE TO BUTLER BEACH...MOVING EAST AT 10 TO 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAINT
AUGUSTINE SOUTH...BUTLER BEACH...SAINT AUGUSTINE BEACH...SAINT
AUGUSTINE AND ANASTASIA THROUGH 315 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 7, 2:28 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EDT SAT JUL 7 2007
FLZ033-038-072015-
FLAGLER-ST. JOHNS-
328 PM EDT SAT JUL 7 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST.
JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
415 PM EDT...
AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MARINELAND TO 9
MILES WEST OF MARINELAND...MOVING SOUTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MARINELAND AND PALM COAST
THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Special weather statement, Jul 7, 2:48 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT SAT JUL 7 2007
GAZ154-165-166-072030-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-
348 PM EDT SAT JUL 7 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF
BRUNSWICK TO 3 MILES EAST OF WOODBINE...MOVING EAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...DOCK
JUNCTION...COLESBURG...BRUNSWICK...DOVER BLUFF...HARRIETTS BLUFF...
JEKYLL ISLAND...HIGH POINT AND CUMBERLAND ISLAND THROUGH 430 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Thunderstorm Wind, Flagler
- When
- July 7, 3:06 PM EST to 3:20 PM EST
- Where
- Flagler County, 2.08 mi N of Beverly Beach to Flagler Beach
- Measured
- 67 kt (77 mph) measured gust
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.530, -81.150
A line of severe storms tracked east from near Palm Coast shortly after 4 pm local time to Flagler Beach through 420 pm. Around 406 pm local time, winds produced damage in Surfside Estates, a mobile home park located at 2847 North Ocean Shore Blvd. Two mobile homes were destroyed and two had minor damage. A billboard was blown down in Painters Hill. Around 416 pm local time, spotters measured wind gusts to 58 mph in Flagler Beach and one measured a gust to 77 mph. Around 418 pm local time, a 1,000 pound sign was blown off a restaurant roof in Flagler Beach. Around the same time, an ice cream parlor sign was snapped off and landed on the owner's vehicle which totaled the car. Around 420 pm local time, power lines were down across the central part of the county. A canopy on the Flagler Beach pier was blown off and caused one injury.
Thunderstorm Wind, Duval
- When
- July 7, 5:55 PM EST
- Where
- Duval County, 1.19 mi E of Center Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.280, -81.480
Thunderstorm winds blew down a fence about 2 miles east of the University of North Florida.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 7 to 10, 20072 deaths · 2 events
- Damaging Winds in Alabama, July 7, 2007$37,000 · 50 kt wind · 2 events
- Tornado in Florida, July 7, 2007$30,000 · EF0 · 1 event
- Tornado and Flash Flooding in Texas, July 7, 2007$20,000 · EF0 · 3 events
- Tornado and Damaging Wind in Mississippi, July 7, 2007$20,000 · EF0 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 7, 2007$20,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in Montana, July 7, 20071.25 in hail · 9 events
- Hail and Damaging Wind in Montana, July 7, 20071 in hail · 8 events
- Flash Flooding in Texas, July 7, 20077 events
- Hail and Damaging Winds in South Dakota, July 7, 200756 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, July 7, 20071 in hail · 4 events
- Flash Flood and Hail in Wyoming, July 7, 20071.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43194, 43200.